Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Point of Injection pain

Posted by Lorinda N on 1/15/04 at 06:29 (142058)

I was just wondering if its normal to have pain in the area I recieved my cortizone shots. There also seems to be discoloring...its kinda like its red all around it. Can it be infected? Its very tender to the touch..... it almost feels like my bone is bruised. I had my last shots on 11/19/03...this didnt start happening until just recently...about 2 weeks. Thanks..... Lorinda

Re: Point of Injection pain

dave r on 1/15/04 at 07:42 (142065)

Im not a doctor but I will try to answer this. Cortizone weekens tissue. that is a fact. It also is a powerful anti inflamatory that stays in the tissue for weeks. Sometimes the weekend tissue can rupture and or tear. I also had the redness that you are describing. I would be willing to bet that a cortizon shot is almost like haveing a 'mini' surgery.